Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 247, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 25, 2003, 6:28 PM CDT for Lamar County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 6:28 PM CDT (23:28 UTC)
- Expired
- Apr 25, 2003, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 25, 5:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
103
WUUS54 KJAN 252328
SVRJAN
MSC073-260015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT FRI APR 25 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 715 PM CDT
* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTHWEST OF PURVIS...OR ABOUT 9 MILES
SOUTHWEST OF WEST HATTIESBURG...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR BAXTERVILLE AT 635 PM CDT
BE NEAR PURVIS AT 645 PM CDT
HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.
LAT...LON 3134 8953 3121 8965 3102 8959 3103 8936
3134 8936
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:15 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 25, 6:15 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 615 PM CDT FRI APR 25 2003 DID A QUICK UPDATE TO ADJUST THE ZONE GROUPINGS FOR THE NEW WATCH. ALSO REMOVED POPS FOR NE AND CENTRAL GROUP. OTHERWISE NO OTHER CHANGES. .JAN... AR...NONE LA...NONE MS...NONE
Hazardous weather outlook, Apr 25, 4:06 PM CDT, 2 hours 22 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 406 PM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... SCATTERED SEVERE STORMS WILL BE POSSIBLE OVER PORTIONS OF SOUTHEAST AND SOUTHERN MISSISSIPPI THIS AFTERNOON AND EVENING. LARGE HAIL AND WIND GUSTS TO 70 MPH WILL ACCOMPANY ANY SEVERE STORMS THAT DEVELOP. A VERY UNSTABLE AIRMASS WILL PERSIST OVER SOUTHERN AND SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. A SLOW MOVING FRONTAL BOUNDARY WILL INTERACT WITH THE VERY MOIST AND UNSTABLE AIRMASS...AND WITH DAYTIME HEATING...STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP. ISOLATED SEVERE STORMS ARE MORE LIKELY TO DEVELOP ALONG AND SOUTH OF A LINE FROM QUITMAN TO RALEIGH TO BROOKHAVEN TO BUDE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 25, 5:10 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0953 PM BRANDON MS TORNADO
04/24/03 RANKIN 12 MILE LONG PATH WHICH
STARTED 1.5 MILES SW OF
DOWNTOWN BRANDON AND ENDED
4 NW OF PELAHATCHIE.
NUMEROUS HOMES AND BUSINESSES
DAMAGED OR DESTROYED AND
HUNDREDS OF TREES SNAPPED AND
UPROOTED. F3 DAMAGE BASED ON
NWS SURVEY.Local storm report, Apr 25, 5:27 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0308 PM 5 NW BOGUE CHITTO MS 1.00 INCH HAIL
04/25/03 LINCOLN REPORTED BY LINCOLN
COUNTY EMA.
0330 PM 2 NE RUTH MS 1.00 INCH HAIL
04/25/03 LINCOLN REPORTED BY LINCOLN
COUNTY EMA.
0345 PM OAK VALE MS 1.75 INCH HAIL
04/25/03 LAWRENCE REPORTED BY FORMER NWS
EMPLOYEE.
0355 PM TOPEKA MS 1.00 INCH HAIL
04/25/03 LAWRENCE REPORTED BY PUBLIC.
0400 PM MOSELLE MS 1.00 INCH HAIL
04/25/03 JONES REPORTED BY JONES COUNTY
EMA.
0410 PM 3 W BUNKER HILL MS 0.88 INCH HAIL
04/25/03 MARION REPORTED BY FORMER NWS
EMPLOYEE.
0415 PM BUNKER HILL MS 1.00 INCH HAIL
04/25/03 MARION REPORTED BY FORMER NWS
EMPLOYEE.
0437 PM 5 SE MOUNT OLIVE MS 1.75 INCH HAIL
04/25/03 COVINGTON PUBLIC REPORT
0510 PM HATTIESBURG MS 1.00 INCH HAIL
04/25/03 FORREST REPORTED BY FORREST
COUNTY EMA.
0515 PM HATTIESBURG MS 1.75 INCH HAIL
04/25/03 FORREST GOLFBALL SIZE HAIL AT
HATTIESBURG AIRPORT.
REPORTED BY FORREST
COUNTY EMA.
0522 PM HATTIESBURG MS 2.50 INCH HAIL
04/25/03 FORREST REPORTED BY FORREST
COUNTY EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:03 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 42 min |
| Apr 24, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 46 min |
| Apr 24, 7:09 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 41 min |
| Apr 24, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 44 min |
| Apr 24, 7:13 PM CDT | Tornado Warning | JAN | Noxubee | 32 min |
| Apr 24, 7:26 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 39 min |
| Apr 24, 7:52 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 43 min |
| Apr 24, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 30 min |
| Apr 24, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 50 min |
| Apr 24, 8:13 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 37 min |
| Apr 24, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 41 min |
| Apr 24, 8:24 PM CDT | Flash Flood Warning | JAN | Attala, Claiborne, Copiah, Hinds, Jefferson, Kemper and 10 more | 6 hr |
| Apr 24, 8:25 PM CDT | Tornado Warning | JAN | Madison | 30 min |
| Apr 24, 8:45 PM CDT | Tornado Warning | JAN | Leake | 45 min |
| Apr 24, 8:49 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 41 min |
| Apr 24, 8:57 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 43 min |
| Apr 24, 9:05 PM CDT | Tornado Warning | JAN | Hinds | 40 min |
| Apr 24, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 30 min |
| Apr 24, 9:19 PM CDT | Tornado Warning | JAN | Rankin | 61 min |
| Apr 24, 9:31 PM CDT | Tornado Warning | JAN | Leake, Neshoba | 44 min |
| Apr 24, 9:39 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 46 min |
| Apr 24, 9:57 PM CDT | Tornado Warning | JAN | Lauderdale | 43 min |
| Apr 24, 10:14 PM CDT | Tornado Warning | JAN | Scott | 61 min |
| Apr 24, 10:21 PM CDT | Tornado Warning | JAN | Rankin | 9 min |
| Apr 24, 10:28 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 32 min |
| Apr 24, 10:32 PM CDT | Tornado Warning | JAN | Washington | 43 min |
| Apr 24, 10:34 PM CDT | Tornado Warning | JAN | Kemper | 31 min |
| Apr 24, 10:55 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 45 min |
| Apr 24, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 40 min |
| Apr 24, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 44 min |
| Apr 24, 11:11 PM CDT | Tornado Warning | JAN | Humphreys, Sunflower, Washington | 44 min |
| Apr 24, 11:14 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 31 min |
| Apr 24, 11:36 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 24, 11:42 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 28 min |
| Apr 24, 11:44 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 46 min |
| Apr 24, 11:52 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 28 min |
| Apr 24, 11:56 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey | 79 min |
| Apr 25, 12:17 AM CDT | Tornado Warning | JAN | Clarke, Jasper, Lauderdale | 28 min |
| Apr 25, 12:19 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 71 min |
| Apr 25, 12:33 AM CDT | Tornado Warning | JAN | Yazoo | 57 min |
| Apr 25, 12:41 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 29 min |
| Apr 25, 1:33 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
| Apr 25, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| Apr 25, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 46 min |
| Apr 25, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 59 min |
| Apr 25, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 43 min |
| Apr 25, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 44 min |
| Apr 25, 4:13 PM CDT | Tornado Warning | JAN | Jones | 42 min |
| Apr 25, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 44 min |
| Apr 25, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 21 min |
| Apr 25, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 28 min |
| Apr 25, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 45 min |
| Apr 25, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 48 min |
| Apr 25, 5:12 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 38 min |
| Apr 25, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 39 min |
| Apr 25, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 27 min |
| Apr 25, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 30 min |
| Apr 25, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 30 min |
| Apr 25, 6:24 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.